Please use this identifier to cite or link to this item: http://hdl.handle.net/10316/3958
Title: An improved solution algorithm for the constrained shortest path problem
Authors: Santos, Luís 
Coutinho-Rodrigues, João 
Current, John R. 
Keywords: Network routing; Constrained shortest path problem; Exact algorithms
Issue Date: 2007
Keywords: Network routing; Constrained shortest path problem; Exact algorithms
Issue Date: 2007
Citation: Transportation Research Part B: Methodological. 41:7 (2007) 756-771
Abstract: The shortest path problem is one of the classic network problems. The objective of this problem is to identify the least cost path through a network from a pre-determined starting node to a pre-determined terminus node. It has many practical applications and can be solved optimally via efficient algorithms. Numerous modifications of the problem exist. In general, these are more difficult to solve. One of these modified versions includes an additional constraint that establishes an upper limit on the sum of some other arc cost (e.g., travel time) for the path. In this paper, a new optimal algorithm for this constrained shortest path problem is introduced. Extensive computational tests are presented which compare the algorithm to the two most commonly used algorithms to solve it. The results indicate that the new algorithm can solve optimally very large problem instances and is generally superior to the previous ones in terms of solution time and computer memory requirements. This is particularly true for the problem instances that are most difficult to solve. That is, those on large networks and/or where the additional constraint is most constraining.
URI: http://hdl.handle.net/10316/3958
Rights: openAccess
Appears in Collections:FCTUC Eng.Civil - Artigos em Revistas Internacionais

Files in This Item:
File Description SizeFormat
filedfa98392e75f428794de2eb2e8247e64.pdf213.08 kBAdobe PDFView/Open
Show full item record

Page view(s)

74
checked on Aug 20, 2019

Download(s)

60
checked on Aug 20, 2019

Google ScholarTM

Check


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.